MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Model Number 313.96
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.Reporter is synthes sales consultant.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the central processing manager presented one (1) periosteal elevator curved blade-round edge, one (1) periosteal elevator curved blade-straight edge, one (1) cruciform screwdriver, and one (1) reduction forceps with points ratchet that were cracked or broken.It was unknown when the devices became damaged.There was no patient involvement.This report is for one (1) cruciform screwdriver.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: part # 313.96; synthes lot # 4874173; supplier lot # na; release to warehouse date: 23oct2004; manufactured by synthes brandywine.No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: it was reported that the device was cracked or broken.Investigation flow: damage: visual (appearance not as expected): visual inspection: the returned device was found to have a cracked handle at the dowel pin, which agrees with the complaint description.The handle is not broken.The complaint is confirmed.Drawing/specification review: the design drawings were reviewed during investigation.Dimensional inspection: the thickness of the handle measured 13.89mm by 20.09mm.The drawing indicates dimensions for the handle of 14 +/- 0.2mm by 20 +/- 0.2mm.Based on this the handle is within specification.Measured using mitutoyo caliper (ca592, calibrated 04/11/2018).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.No definitive root cause was able to be determined, however it is likely that continued use and sterilization cycles contributed to the complaint condition.There is no indication that a manufacturing issue contributed to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7784459
Report Number2939274-2018-53334
Device Sequence Number2049920
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number4874173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1